Tornadoes · United States · Texas · 2020

EF1 tornado, Fredericksburg to Willow City, Texas, April 12, 2020

From Fredericksburg to Willow City, this EF1 tornado ran 11.6 miles across Gillespie County on April 12, 2020, touching down at 4:40 AM CDT and reaching 150 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 12, 2020
Touchdown
4:40 AM CDT (09:40 UTC)
Lifted
4:56 AM CDT (09:56 UTC)
On the ground
16 minutes
Path length
11.6 miles (18.6 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Gillespie County
Touchdown point
30.301, -98.825
Lift-off point
30.373, -98.650
Record number
2004120340-01

The damage survey

8 damage points were recorded along this path by NWS EWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • Oak damage, fence damage, roof damage to Hunting cabin. From Michael Eckhardt

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An upper level shortwave trough moved around a low over the southwestern US and enhanced lift over the mountains in northern Mexico and a dryline in West Texas. These features interacted with a warm, moist airmass over South Central Texas to generate thunderstorms. Some of these storms produced tornadoes and large hail. The large hail that hit the City of Del Rio and near Brackettville likely caused in excess of 10 million dollars in damage but as of this writing do not have an accurate estimate of damage from city/county/state officials or private insurance companies.

A tornado first touched ground near the Beyer Feed Store on the north side of Fredericksburg on Hwy 16. It moved northeast and caused tree damage and took down a power line off Knopp School Rd. and Quail Run Dr. From aerial images, there is significant tree damage in about a 150 yard wide path extending to Koennecke-Eckhardt Rd. The tornado continued moving northeast where it crossed Herber-Schaefer Rd. There was tree and roof damage at a residence on FM 1631. The tornado dissipated a short time later as it crossed Wahrmund-Ahrens Rd. The highest estimated wind speed was 100 mph and it was rated EF-1.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 07:00 UTC and running to 11:29 UTC.

Issued (UTC)ExpiredProductOffice
01:37 UTC06:59 UTCTornado WatchEWX
07:00 UTC11:29 UTCTornado WatchEWX
08:05 UTC08:45 UTCSevere Thunderstorm WarningEWX
08:44 UTC09:30 UTCSevere Thunderstorm WarningEWX
08:48 UTC09:18 UTCSevere Thunderstorm WarningEWX
09:42 UTC10:15 UTCTornado WarningEWX
14:00 UTC00:00 UTCWind AdvisoryEWX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 06:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the tornado touched down at Apr 12, 3:56 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 12, 3:56 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
356 AM CDT Sun Apr 12 2020

.SHORT TERM (Today through Monday)...
Enhanced Risk event is now rounding into shape with severe hail
producing cells tracking from Edwards County into Kerr County. The
03Z DRT sounding suggests there could be a formidable cap over the
Highway 90 corridor and points south, although at least partially the
lower level sounding data is under modification by the severe storm
that passed through. A troughing feature at 925-850 mbs appears to be
generating a few showers farther south into this supposedly capped
environment, so it will be interesting to see how much development
will be possible as the feature shifts east. Hi-Res models maintain
the cap will hold along and south of Hwy 90, but that doesn't mean
some showers and an isolated strong thunderstorm can't develop.
Indeed the IR imagery have shown some trends of cloud top cooling
among these echoes.

In the new Tornado watch area that runs through 13Z, the threat for
very large hail will also accompany the threat for tornadoes and
damaging winds, but typically the deeper moisture environment and
morning timing should trend the hail sizes lower as the storms get
into the I-35 corridor.

The next hazard to contend with is the strong winds mixing down from
a tight mid-level pressure gradient at the base of the trough right
on top of South Central TX by 18Z. The lack of rainfall over most of
the Rio Grande Plains and Val Verde County means we'll also need to
upgrade the Fire Weather Watch into a Red Flag Warning.

Westerly winds should ease up in the early evening before the polar
front arrives later in the evening. The open trough exiting to the NE
merges with a much larger polar trough, setting up a rather large
cyclonic flow pattern over the Mississippi River Valley; this sets up
a strong cold air advection pattern for one of the strongest fronts
we'll see for the month of April. A chilly morning will give way to
most highs staying in the 60s for Monday despite mostly sunny skies.

&&

.LONG TERM (Monday Night through Saturday)...
Cold air advection is maintained all the way through late Wednesday
before southerly return winds and a warming trend returns Thursday.
Moisture returns along with a weak cold front for Friday, which
brings rain chances back into the forecast. The weak disturbance
aloft should make it more difficult to project storm strength the the
late week convection chances. Next weekend, temperatures will
finally catch up to mid April normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  44  63  45  68 /  30   0   0   0   0
Austin Bergstrom Intl Airport  80  45  64  45  68 /  30   0   0   0   0
New Braunfels Muni Airport     80  45  66  46  68 /  20   0   0   0   0
Burnet Muni Airport            78  41  60  42  62 /  10   0   0   0   0
Del Rio Intl Airport           81  51  74  50  74 /   0   0   0   0   0
Georgetown Muni Airport        78  42  61  43  63 /  20   0   0   0   0
Hondo Muni Airport             81  48  71  47  72 /  -    0   0   0   0
San Marcos Muni Airport        79  45  65  45  68 /  20   0   0   0   0
La Grange - Fayette Regional   82  47  66  47  65 /  40   0   0   0   0
San Antonio Intl Airport       82  47  67  47  70 /  10   0   0   0   0
Stinson Muni Airport           84  49  69  49  71 /  10   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 AM this morning to 7 PM CDT this evening for
Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-
Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-
Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

Red Flag Warning from noon today to 9 PM CDT this evening for
Atascosa-Dimmit-Frio-Kinney-Maverick-Val Verde-Zavala.

&&

Short-Term/Aviation...Oaks
Long-Term...Oaks
Hazardous weather outlook, Apr 12, 4:04 AM CDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
404 AM CDT Sun Apr 12 2020

TXZ171>173-183>194-202>209-217>225-228-130915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
404 AM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered severe storms will be possible through around 8 am,
mainly for areas north of Highway 90. Large hail and damaging
winds will be the main threats from this activity, but isolated
tornadoes will also be possible. This threat will clear from west
to east from 5 am to 8 am.

A Red Flag Warning for critical fire weather conditions is in
effect for Val Verde County and much of the Rio Grande Plains.
Strong winds are expected over all of South Central Texas today,
and this has also resulted in a Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather to the National Weather Service.

In the hours before

Special weather statement, Apr 12, 12:17 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1217 AM CDT Sun Apr 12 2020

TXZ183-120600-
Val Verde TX-
1217 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAL VERDE COUNTY
UNTIL 100 AM CDT...

At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Box Canyon, or 15 miles southwest of Comstock, moving
northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Comstock, Box Canyon, Amistad Acres, Devils Shores, Pafford Crossing,
Spur 406 Campground, Devils River State Nat Area Del Norte, Devils
River State Nat Area Big Satan, Rough Canyon Recreation Area, and
Salem Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 2963 10131 2997 10095 2976 10070 2947 10114
      2952 10117 2953 10126 2957 10124 2962 10125
      2963 10126 2962 10128 2958 10128 2958 10131
TIME...MOT...LOC 0516Z 226DEG 50KT 2949 10131

BF
Special weather statement, Apr 12, 1:16 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 AM CDT Sun Apr 12 2020

TXZ184-120700-
Edwards TX-
116 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
200 AM CDT...

At 113 AM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Loma Alta, moving northeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Edwards County crossing Hwy 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 3029 10010 3005 10063 3015 10070 3023 10070
      3029 10060
TIME...MOT...LOC 0613Z 238DEG 33KT 3017 10061

BF
Local storm report, Apr 12, 3:12 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             5 SSE ROCKSPRINGS       29.95N 100.17W
04/12/2020  E0.88 INCH       EDWARDS            TX   BROADCAST MEDIA

&&

PAY
Local storm report, Apr 12, 3:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 AM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             13 SW ROCKSPRINGS       29.91N 100.39W
04/12/2020  E1.00 INCH       EDWARDS            TX   BROADCAST MEDIA

&&

PAY
Special weather statement, Apr 12, 4:06 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
406 AM CDT Sun Apr 12 2020

TXZ186-188-120945-
Gillespie TX-Kerr TX-
406 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KERR AND WESTERN
GILLESPIE COUNTIES UNTIL 445 AM CDT...

At 406 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harper, or 17 miles northwest of Kerrville, moving northeast at 40
mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Tivydale, Doss, Harper and Mountain Home.

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

LAT...LON 3027 9890 3013 9935 3029 9943 3029 9930
      3037 9930 3050 9906 3050 9903
TIME...MOT...LOC 0906Z 243DEG 34KT 3025 9932

KCW
Special weather statement, Apr 12, 4:27 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
427 AM CDT Sun Apr 12 2020

TXZ171-188-190-121015-
Blanco TX-Gillespie TX-Llano TX-
427 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...GILLESPIE
AND SOUTHERN LLANO COUNTIES UNTIL 515 AM CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fredericksburg, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fredericksburg, Horseshoe Bay, Cherry Spring, Blowout, Enchanted Rock
State Natural Area, Tivydale, Doss, Willow City, Harper, Prairie
Mountain, Eckert, Crabapple, Oxford and Sunrise Beach Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

LAT...LON 3055 9835 3052 9835 3014 9898 3014 9904
      3028 9930 3038 9930 3050 9907 3050 9897
      3056 9896 3068 9874
TIME...MOT...LOC 0927Z 230DEG 34KT 3031 9891

KCW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Del Rio, TX (KDRT), 00:00Z

9.7 hours before the tornado, 230 km from the path. April 12, 2020.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3028 joules per kilogram, CIN -37, lifted condensation level 1174 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Del Rio, TX at 00:00Z on 2020-04-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 185 square meters per square second, 0 to 6 km bulk shear 80 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3028 J/kg
Mixed-layer CIN
-37 J/kg
Surface CAPE
4098 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
80 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
4.8
Supercell composite
23.5
0-3 km lapse rate
7.4 K/km

Open this sounding in Storm Lab

Del Rio, TX (KDRT), 12:00Z

2.3 hours after it, 230 km from the path. April 12, 2020.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -106185, lifted condensation level 2646 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Del Rio, TX at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -319 square meters per square second, 0 to 6 km bulk shear 80 knots.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-106185 J/kg
Surface CAPE
222 J/kg
Mixed-layer LCL
2646 m above ground
0-6 km bulk shear
80 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
-319 m²/s²
0-3 km storm-relative helicity
-178 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

The radar

The Austin/San Antonio radar (KEWX), 98 km away, was scanning. The volume nearest the touchdown began at 09:41 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
08:59 UTCTSTM WND DMGCastellLlano, TXA SUSPECTED MICROBURST CAUSED STRAIGHT LINE WIND DAMAGE IN THE CASTELL AREA DURING THE EARLY MORNING HOURS OF APRIL 12. TREES WERE DAMAGED ACROSS THE AREA, WITH A CHIMNEY BEING KNOCKED DOWN OFF A HOUSE ON FM 2768. THE GA
09:00 UTCTSTM WND DMG3 E CastellLlano, TXTHERE ARE REPORTS OF POWER LINES DOWN NEAR CASTELL AND A ROOF RIPPED OFF A HOUSE A FEW MILES EAST OF CASTELL ON RANCH ROAD 152.
09:55 UTCTSTM WND DMG3 Se Willow CityGillespie, TXPICTURES RECEIVED OF SEVERAL TREES AND BRANCHES NEAR 1 FOOT IN DIAMETER ALONG COUNTY ROAD 1631. BALES OF HAY ALSO THROWN ACROSS HERBER-SHAFER ROAD AND SMALL BRANCHES AROUND 1 TO 2 INCHES IN DIAMETER DOWN ON WAHRMUND-AHRE
09:55 UTCTORNADO3 Se Willow CityGillespie, TXCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 SE WILLOW CITY. PICTURES RECEIVED OF SEVERAL TREES AND BRANCHES NEAR 1 FOOT IN DIAMETER ALONG COUNTY ROAD 1631. BALES OF HAY ALSO THROWN ACROSS HERBER-SHAFER ROAD AND SMALL BR
10:27 UTCTORNADO2 Nne Round MountainBlanco, TXDAMAGE HAS BEEN REPORTED AT HOFBRAU RV PARK JUST NORTH OF ROUND MOUNTAIN ALONG US HIGHWAY 281 COINCIDENT WITH WHERE A STRONG ROTATIONAL SIGNATURE ON RADAR TRAVERSED. DAMAGE INCLUDES TREES DOWNED/UPROOTED AND SOME DAMAGE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2020 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 12, 2020

72 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 121:03 AM CDTEF1Crockett, TX5.6250
April 124:05 AM CDTEF1McCulloch, TX5.1300
April 125:23 AM CDTEF1Blanco, TX7.02002$1.0 million
April 126:05 AM CDTEF0Limestone, TX0.250$5,000
April 129:06 AM CDTEF1Shelby, TX0.730
April 129:08 AM CDTEF1Harrison, TX10.6100$150,000
April 129:41 AM CDTEF2De Soto Parish, LA9.14001$1.0 million
April 129:52 AM CDTEF1Bossier Parish, LA0.4125$150,000
April 129:57 AM CDTEF1De Soto Parish, LA6.7300$25,000
April 1210:10 AM CDTEF1Webster Parish, LA6.11,000$100,000
April 1210:30 AM CDTEF1Bienville Parish, LA1.6400
April 1210:39 AM CDTEF1Bienville Parish, LA0.875$200,000
April 1211:36 AM CDTEF3Ouachita Parish, LA8.0300$250 million
April 1211:39 AM CDTEF3Ouachita Parish, LA2.6400$750,000
April 1211:46 AM CDTEF1Ouachita Parish, LA1.150$25,000
April 1212:02 PM CDTEF1Morehouse Parish, LA3.0200$20,000
April 1212:10 PM CDTEF2West Carroll Parish, LA9.5700$36,000
April 1212:11 PM CDTEF1Richland Parish, LA4.7150$12,000
April 1212:11 PM CDTEF1Richland Parish, LA7.5700$26,000
April 1212:41 PM CDTEF0East Carroll Parish, LA1.2170$75,000
April 121:00 PM CDTEF1Sharkey, MS6.0200$15,000
April 121:17 PM CDTEF1Humphreys, MS4.1440$50,000
April 121:22 PM CDTEF2Yazoo, MS7.4250$150,000
April 121:46 PM CDTEF0Holmes, MS2.350$40,000
April 122:06 PM CDTEF1Attala, MS2.5500$35,000
April 122:47 PM CDTEF0Choctaw, MS3.0150$9,000
April 123:30 PM CDTEF2Noxubee, MS8.51,100$150,000
April 123:38 PM CDTEF4Hope–Bassfield tornado, MS22.11,93643$2.8 million
April 123:42 PM CDTEF1Noxubee, MS3.9375$20,000
April 124:01 PM CDTEF0Pickens, AL1.5200
April 124:12 PM CDTEF4Bassfield–Soso tornado, MS67.43,960798$62 million
April 124:18 PM CDTEF0Pickens, AL5.5300
April 124:34 PM CDTEF0Fayette, AL1.8350
April 124:36 PM CDTEF3Lawrence, MS83.22,0412$18 million
April 124:41 PM CDTEF1Fayette, AL6.1600
April 125:04 PM CDTEF1Walker, AL9.0950
April 125:14 PM CDTEF2Jefferson, AL6.9940
April 125:22 PM CDTEF2Clarke, MS14.33002$250,000
April 125:44 PM CDTEF0Blount, AL0.5125
April 125:47 PM CDTEF1Blount, AL3.8225
April 125:47 PM CDTEF1Lauderdale, MS2.9300$50,000
April 125:50 PM CDTEF2Blount, AL5.6500
April 126:04 PM CDTEF1Blount, AL0.8115
April 126:08 PM CDTEF1Etowah, AL5.5525
April 126:10 PM CDTEF2Blount, AL21.74403
April 126:10 PM CDTEF1Jasper, MS8.9985$30,000
April 126:14 PM CDTEF2Etowah, AL12.2875
April 128:15 PM EDTEF2Chattooga, GA14.7800$400,000
April 128:12 PM CDTEF1Walker, AL2.91,0003
April 128:33 PM CDTEF1Tuscaloosa, AL9.9230
April 129:45 PM EDTEF2Murray, GA8.9860824$500,000
April 128:51 PM CDTEF1Cullman, AL3.0200
April 129:00 PM CDTEF1Cullman, AL5.4300
April 129:03 PM CDTEF1Choctaw, AL0.4100
April 129:11 PM CDTEF1Cullman, AL0.370
April 129:12 PM CDTEF2Cullman, AL2.5350
April 129:16 PM CDTEF1Clarke, AL0.8100
April 129:27 PM CDTEF1Marshall, AL5.0200
April 129:41 PM CDTEF1Marengo, AL8.11,000
April 129:50 PM CDTEF1Dade, AL to GA7.5350$700,000

All 73 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.